Alert archive / Wyoming / Tornado Warnings in 2007

Tornado Warning 3, NWS Riverton, WY

June 16, 2007Johnson County, Wyoming

NWS Riverton, WY issued this tornado warning at Jun 16, 2007, 5:30 PM MDT for Johnson County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 5:30 PM MDT (23:30 UTC)
Expired
Jun 16, 2007, 6:15 PM MDT
In force
45 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 159 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 4:10 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 162331
TORRIW
WYC019-170015-
/O.NEW.KRIW.TO.W.0003.070616T2330Z-070617T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
530 PM MDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 615 PM MDT

* AT 528 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
  A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR HOLE IN THE WALL...
  OR ABOUT 54 MILES SOUTH OF BUFFALO...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  I25 EXIT 249 BY 540 PM MDT...
  NEAR KAYCEE BY 545 PM MDT...
  I25 MILE MARKER 240 BY 555 PM MDT...
  9 MILES SOUTH OF STATE HWY 192 MILE MARKER 10 BY 600 PM MDT...

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 10691 4350 10690 4350 10626 4372 10632

$$

JONES
4 follow-up statements
000 
WWUS55 KRIW 162336
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
535 PM MDT SAT JUN 16 2007

WYC019-170015-
/O.CON.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/
JOHNSON WY-
535 PM MDT SAT JUN 16 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL JOHNSON COUNTY...

AT 534 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR HOLE IN THE WALL...OR ABOUT 52 MILES NORTHWEST OF 
EVANSVILLE...MOVING EAST AT 30 MPH. THIS STORM WAS NEAR AND ALONG
THE TRIPLE T RANCH ROAD IN THE MURPHY CREEK DRAINAGE.

THE TORNADO WILL BE NEAR...
  TRIPLE T RANCH ROAD THROUGH 545 PM MDT...
  8 MILES SOUTH OF I25 EXIT 249 BY 545 PM MDT...
  7 MILES SOUTH OF I25 EXIT 246 BY 550 PM MDT...
  I25 MILE MARKER 240 BY 555 PM MDT...

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES. HAIL TO LARGER THAN GOLF
BALL SIZE IS POSSIBLE WITH THIS STORM.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 10691 4350 10690 4350 10626 4372 10632

$$

JONES
000 
WWUS55 KRIW 162350
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
549 PM MDT SAT JUN 16 2007

WYC019-170015-
/O.CON.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/
JOHNSON WY-
549 PM MDT SAT JUN 16 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL JOHNSON COUNTY...

AT 547 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 7
MILES SOUTHWEST OF I25 EXIT 246...OR ABOUT 51 MILES NORTHWEST OF
EVANSVILLE...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  I25 MILE MARKER 240 BY 600 PM MDT...
  9 MILES WEST OF LINCH AND 9 MILES WEST OF STATE HWY 192 MILE MARKER
  30 BY 615 PM MDT...

LARGE HAIL OF OVER ONE INCH IN DIAMETER IS LIKELY OCCURRING WITH 
THIS STORM. ALSO...ANOTHER STORM EAST OF INTERSTATE 25 IS EXHIBITING 
SOME ROTATION.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 10691 4350 10690 4350 10613 4374 10615

$$

JONES
000 
WWUS55 KRIW 170000
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
559 PM MDT SAT JUN 16 2007

WYC019-170015-
/O.CON.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/
JOHNSON WY-
559 PM MDT SAT JUN 16 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL JOHNSON COUNTY...

AT 558 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
SOUTH OF SUSSEX. THIS FUNNEL CLOUD WAS LOCATED NEAR LINCH AND SUSSEX 
IN SOUTHEAST JOHNSON COUNTY...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  SUSSEX AND LINCH BY 605 PM MDT...

HAIL OF TWO INCHES IN DIAMETER OR LARGER CAN BE EXPECTED WITH THIS 
STORM.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 10691 4350 10690 4350 10613 4374 10615

$$

JONES
000 
WWUS55 KRIW 170018
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
618 PM MDT SAT JUN 16 2007

WYC019-170028-
/O.EXP.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/
JOHNSON WY-
618 PM MDT SAT JUN 16 2007

...THE TORNADO WARNING FOR SOUTH CENTRAL JOHNSON COUNTY EXPIRED AT
615 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS 
BEEN ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 10691 4350 10690 4350 10613 4374 10615

$$

JONES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 2:56 PM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 16, 2:56 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT SAT JUN 16 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY
CONVECTION ONGOING ACROSS THE CENTRAL AND NORTH AS EXPECTED. BEST
INSTABILITY AND POTENTIAL FOR STRONG TO SEVERE STORMS OVER THE
NORTH THE REST OF THE DAY INTO THE EVENING. FORECAST FOR THIS
EVENING REFLECTS THIS WITH ONLY ISOLATED STORMS OVER THE REST OF
THE AREA. CONVECTION LIKELY TO LINGER OVER THE NORTHERN MOUNTAINS
AFTER MIDNIGHT BUT SHOULD BE JUST ISOLATED IN NATURE. TROUGH STILL
ON TRACK TO MOVE ACROSS MONTANA SUNDAY WITH TRAILING AXIS THROUGH
WY. COLD FRONT TO PUSH INTO NW WY BY SUNDAY MORNING...THEN SLIDE
SOUTHEAST ACROSS THE AREA SUNDAY AFTERNOON. SOME CONCERN FOR
ISOLATED STORMS WITH THE FRONT AS IT MOVES THROUGH CENTRAL WY
SUNDAY PM. NAM HINTS AT SOMETHING WHILE GFS KEEPS ANY PRECIP OVER
THE NORTH. CURRENT FORECAST HAS ISOLATED STORMS WITH BETTER CHANCE
OVER THE NORTH SUNDAY AFTERNOON INTO THE EVENING. WILL NOT ALTER
AND SEE HOW THINGS PLAY OUT. WILL BE WINDY OVER MOST AREAS AS
GRADIENT TIGHTENS...30KT 700MB WIND SPEEDS AND THERMAL GRADIENT
IS DECENT. COOLER HIGHS WITH BEST COOLING OVER THE NORTH AND NW.
STILL WARM CENTRAL AND SOUTHEAST ZONES UNTIL FRONTAL PASSAGE.
DECREASING CLOUDS SUNDAY NIGHT MOST AREAS. HOWEVER...LINGERING
SHOWERS POSSIBLE OVER THE NORTHERN MTS AND EAST ZONES. MONDAY
LOOKS DRY WITH STABLE AIRMASS. REDUCED PRECIP TO ISOLATED OVER
THE NORTHERN MTS MONDAY PM AND EVENING. COOLER HIGHS MONDAY AND
QUITE NICE FOR MID JUNE. CLEARING LATER ON MON NIGHT. TUESDAY
APPEARS MOSTLY DRY AS WELL WITH ISOLATED SHOWERS OR STORMS OVER
THE NORTHERN MTS AGAIN LATE IN THE DAY. MAY NEED TO SCALE BACK
CURRENT AREA OF PRECIP CHANCE TUE PM. WARMER HIGHS TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
THE MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT IN THE
EXTENDED...WITH A VERY WARM AND MAINLY DRY PATTERN PREVAILING.
AFTER TUESDAY...DIRTY RIDGING TAKES HOLD OVER THE REGION...WITH
VERY WARM CONDITIONS AND THE POSSIBILITY OF ISOLATED AFTERNOON/
EVENING CONVECTION MAINLY OVER THE HIGHER TERRAIN. TEMPERATURES
ARE EXPECTED TO BE 5 TO 10 DEGREES ABOVE AVERAGE THROUGH THE
EXTENDED.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE NORTHERN
PART OF THE CWA THIS AFTERNOON...ESPECIALLY ALONG ON A NORTHEAST
LINE FROM KPNA TO KGEY...WITH THE MORE INTENSE STORMS OCCURRING NORTH
OF KU25 TO KGEY. STORMS WILL CONTINUE THROUGH THE AFTERNOON...WITH
SOME ISOLATED STRONGER STORMS POSSIBLE. THESE STORMS WILL CREATE
SOME VARIABLE AND GUSTY WINDS ACROSS NORTHERN AIRPORTS...FREQUENT
LIGHTNING...AND SMALL HAIL. EXPECT MAINLY VFR CONDITIONS ACROSS THE
SOUTHERN AIRPORTS THIS AFTERNOON AND EVENING...WITH PERIODS OF MVFR
CONDITIONS ACROSS THE NORTHERN THIRD OF THE STATE. MOST SHOWER
ACTIVITY SHOULD BEGIN TO WEAKEN AFTER 03Z THIS EVENING...WITH CLEARING
ANTICIPATED ACROSS THE SOUTHERN TWO THIRDS OF THE STATE.

&&

.FIRE WEATHER...THUNDERSTORM ACTIVITY WILL OCCUR OVER THE CENTRAL
AND NORTH THIS EVENING WITH SOME OVERNIGHT ACTIVITY IN THE NORTH.
EXPECT BREEZY TO WINDY AREAS. A COLD FRONT WILL MOVE INTO NORTHWEST
WYOMING SUNDAY MORNING AND MOVE SOUTHEAST ACROSS THE DISTRICT DURING
THE DAY SUNDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE
POSSIBLE AS THE FRONT MOVES THROUGH THE REGION. COOLER TEMPERATURES
FOR SUNDAY NIGHT AND MONDAY WITH MOSTLY DRY WEATHER AND HIGHER
RELATIVE HUMIDITY. THEN A WARMING TREND AGAIN STARTING TUESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...AR
Hazardous weather outlook, Jun 16, 5:27 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
527 PM MDT SAT JUN 16 2007

WYZ001>020-022>030-170030-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
527 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

...TORNADO WARNING IN EFFECT UNTIL 545 PM MDT FOR NORTHERN JOHNSON
COUNTY...

...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 630PM FOR SOUTHERN
JOHNSON COUNTY...

...TORNADO WATCH IN EFFECT UNTIL 1 AM MDT FOR JOHNSON COUNTY...

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS
WESTERN...AND THE NORTHERN THIRD OF THE STATE OF WYOMING THIS
EVENING. SOME STRONGER THUNDERSTORMS PRODUCING GUSTY WINDS TO 50 MPH
AND SMALL HAIL WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF
WYOMING...FROM YELLOWSTONE NATIONAL PARK TO THE BIGHORN BASIN.
IN JOHNSON COUNTY...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WIND GUSTS.

PERSONS WANTING TO ENJOY OUTDOOR ACTIVITIES WILL WANT TO CHECK
CURRENT WEATHER CONDITIONS...AND THOSE PEOPLE ENCOUNTERING THESE
STORMS WILL WANT TO MOVE TO A STURDY INDOOR LOCATION AND REMAIN THERE
UNTIL THE STORMS PASS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS
CENTRAL AND NORTHERN WYOMING WITH GUSTY WINDS AND HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND STRONG WINDS TO THE
RIVERTON WEATHER OFFICE THIS AFTERNOON AND EVENING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 16, 4:15 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
415 PM MDT SAT JUN 16 2007

WYZ014-015-018-019-030-170200-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
415 PM MDT SAT JUN 16 2007

COLLAPSING ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE WIND RIVER
RANGE AND STRETCHING SOUTH INTO EASTERN SWEETWATER COUNTY MAY
PRODUCE WIND GUSTS OF 50 TO 55 MPH THROUGH EARLY EVENING. GUSTY
OUTFLOW WIND FROM THESE SHOWERS AND STORMS WILL BE ESPECIALLY
PRONOUNCED NEAR THE FOOTHILLS OF THE WIND RIVER AND GREEN MOUNTAINS.
A DRY AND WARM LOWER ATMOSPHERE WILL ALLOW LITTLE RAINFALL TO
REACH THE GROUND WITH THESE SHOWERS AND STORMS.

IMPACTED AREAS INCLUDE LANDER...JEFFREY CITY...SOUTH PASS CITY...
ATLANTIC CITY...SWEETWATER STATION AND WAMSUTTER. MOTORISTS ON
HIGHWAY 287 MAY EXPERIENCE GUSTY AND DANGEROUS CROSSWINDS NEAR
THESE SHOWERS AND STORMS. PLEASE REPORT ANY WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN RIVERTON AT 1-800-211-1448.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:16 PM MDTTornado WarningRIWJohnson29 min
Jun 16, 5:23 PM MDTSevere Thunderstorm WarningRIWJohnson67 min

Nearby

Tornado Warnings in Wyoming, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.